| Catalog Number |
PLE45A |
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/25/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this batch/lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent.Can you please provide more event details? did the device lock-out (no staples deployed and no cut line started)? or, did the device partially fire (start to deploy staples and cut but could not be completed)? or, was the device locked on tissue with the jaws closed? if yes, how was the device removed? did the jaws eventually open? did the knife reverse button work? was the manual override lever attempted? if so, did the manual override lever work?.
Event or Problem Description
It was reported that during gastroplasty, the stapler presented locking of its blade (did not back off) after the first shot and did not recoil (back off) even after the reverse was triggered.It was used a second stapler (reserve) for completion of surgery; this one worked without intercurrences.
Additional Manufacturer Narrative
Product complaint # (b)(4).Batch number: p57632.Investigation summary: the analysis found that one ple45a device was returned with no apparent damage and without a cartridge reload loaded on the device.The manual override door was out of position; the override lever was up which denotes that the knife was manually returned to home position.It should be noted after the manual override system is used the instrument is disabled and cannot be used for any subsequent firings.The bailout system was reset and then, it was tested for functionality in the straight position with a test cartridge reload and achieved its complete firing sequence but it was noted that the knife did not return to its home position.The device was disassembled to verify the condition of the internal components and showed a damaged on the reverse button, not allowing the knife returned to the home position.The device opened and closed without any difficulties noted.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.